Well, its been a few days since I've posted here. I went to the derm on Tuesday. He said POSSIBLY this could be a lupus reaction in my body rather than regular acne. This all came on about 1 year before I got sick enough to be diagnosed with SLE Lupus. I have always thought in the back of my mind that it is all connected, but he did say that even a biopsy may not show it. Lupus is a tricky and sometimes well hidden disease with many "faces".
Now I'm still not at all sure that this is the cause. My pimples are 9 out of 10 times only oil filled. They are not there one day and they do show up the next, already raised and full of oil. They can come 5 or 10 at a time in one small area or be spread out, but usually don't have the white junk in them. It's always seemed odd to me that they don't SEEM to be forming a few weeks ahead like a normal pimple, but rather just showing up. I have tried the following in the past 5 years: Minocyline 200mg daily for 3 months, erythromycin, avita, triaz, Klaron, tazorac, differin, spironolactone, yasmin, azelex/finacea gel, and accutane. (There was more than this but I honestly can't remember the names of everything). I gave everything I tried a GOOD chance to kick this, and most of it either made it worse or didn't touch it. I took a 40mg/daily 5 month course of Accutane and while it definitely helped at the time, I never completely cleared and broke out within 5 days of ending the course. it was as if I never even took it. Also, from the time I got this awful condition, it had SEEMED to me that something came in and literally "ate" some of the collegen in my skin. It was even in places that I hadn't had pimples and also before treating it with any harsh pills. Although my little oil filled pimples aren't very big, I do have pits and scars.
Well, in a nutshell, lupus is a CONNECTIVE TISSUE disease. It literally attacks your own body creating problems where there weren't any to begin with.
I was prescribed ELIDEL CREAM on Tuesday. Admittedly, I asked about it and he looked at me and said, "You know, maybe we're on to something here."....
I began using it ONLY as a spot treatment. It is an IMMUNOSUPPRESSANT cream (non steroid though). I didn't want to shock my own body and create even further problems with my lupus by using it all over right away. Plus, my trip is 2 weeks away and I wasn't sure how I would react.
Well, to sum up......I used it as a spot treatment two or three times per day since Tuesday. I developed a few oil filled ones that I noticed one morning and I applied the Elidel directly to them. By the end of the day they are gone. It goes on creamy and smooth, and doesn't seem TOO drying other than I did put it on a "healing" one and it did dry it out further and make it a bit more red. But the oil filled ones from yesterday a.m....I put the Elidel on twice in the a.m. and once before bed (however, they were mostly gone by then).....today they are gone. I am still spot treating even the tiniest little thing to see what happens. They have never gone away like that.....and I DIDN'T pick them which was sssoooo tempting to rid the oil in them right away!!!
I'm still not sure this will be the solution. My skin probably looks about 70% better than it did a week ago, but that's also because some of the irritation from the azelex has gone down further. Unbelievably though, its still dry on the surface, even with the jojoba oil.
I am only using glycolic cleanser once daily, jojoba oil twice or three times sparingly daily, and spot treating with Elidel.
Could THIS actually work?? I'm not sure. I sit here actually afraid to type the words "My cure". I still don't like the texture of my skin. I still don't like the uncertainty of trying this only to possibly fail AGAIN. and I still don't like that I can't just assume that everything will finally work out....only to lead to possible dissappointment.
I pray it works and posted this here in case anyone out there with an autoimmune disease has had the same problems. I hope that I can come back here and say it worked for me. But I'm too unsure and scared right now. If this has been from the lupus all this time, maybe now I can treat it and get back to my life. I Pray the same for all of you with your treatments.
I will update when I feel I have something to add.
Thanks always for the support and for listening again.
I consider you my friends.
long time no see (or talk, rather)...
I am glad to hear that your face is 70% better now. YIPPEE!!! Maybe this means the family reunion is going to be OK after all. It is just around the corner isn't it? I told you that elidale is good.
i don't know if you red my post,
but i had my 1st microdermabrasion 2 days ago. My face still is red. I look like i have a really bad sunburn, and all my marks show through it. I didn't think my face was supposed to be red after it, but my e. said that i would be fine the next day, well, that was yetserday and today i am still sunburned looking. i am discouraged. and all the stuff she has me using on my face (aha/bha/bp/....) is drying the heck out of my skin, worse than accutane. i flake every time i move, and i crack and my little wrinkles don't bounce back after i smile or frown i am trying to be positive that this will work, but my face just looks so red and awful i am not sure what to do anymore.
my birthday is in 5 days and my mom's friends (of all people) want to take me out drinking! i told them NO and they understand (because they know what i have been through) but they still insist. i just cried last night over this because i want to go out so bad, but when everyone looks at you and says "oohh, bad sunburn on top of acne, not good" i don't want to leave my house ever!! i look like i have rosacea but everyone tells me they don't think i have it. i mean, my whole face is bright red. Emma said that it is supposed to be red for a day or two, but this is day 3 and it is still red. any thoughts???
take care today,
I'm also trying to be optimistic, but its so hard to be let down again then.
I think you have used so many products in the past few months that some of the redness could be caused by the irritation left over from the azelex and tazorac. Mine is still irritated and I haven't used tazorac in about a month and I haven't used azelex in two weeks. I still have that dry patch on my left cheek with a few bumps under the skin. I have these tiny ones emerging today. I am afraid that by using this cream, I will somehow be shutting down the part of my immune system that actually HELPS acne. Is that possible?? Like I'll end up with more or something??
Anyway, I hope your face tones down soon . I wil check back later. I'm glad you're on this new path and maybe, just maybe, you will be sooooo much better by the time you start school. I think you are doing the right thing. But your face probably needs to adjust to the microderm and probably the dryness of the other products. Are they going to keep you using all of them?? And are you moisturizing??? Maybe they will cut down a bit. When do you see the Estitician next??
Actually, The drs are assuming that the lupus was brought out into a full flare by a hysterectomy I had, however, I did take the minocycline after that and it did make it worse.....I was really sick from it.
I still have mixed reviews on how everything got started and tied together, but I'm not sure I will ever know for sure.